MAUDE Adverse Event Report: GYRUS ACMI, INC ROTATING CF RESECTOSCOPE INNER SHEATH; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

GYRUS ACMI, INC ROTATING CF RESECTOSCOPE INNER SHEATH; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number ERIS-CF25
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation (it was discarded by the customer).The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported the patient underwent a transurethral resection of a bladder tumor (turbt) using an eris-cf25 rotating cf resectoscope inner sheath for the indication of bladder cancer.There were no challenges with the patient's anatomy.There were no known complications during this procedure.Four months and 17 days later, the patient underwent a second planned turbt using an eris-cf25 rotating cf resectoscope inner sheath for the indication of bladder cancer.During the second turbt procedure, two device fragments from what appeared to be the eris-cf25 rotating cf resectoscope inner sheath used in the first procedure were found.The device fragments were removed from the patient without issue or delay in the planned procedure.The physician stated there were no adverse effects to the patient as a result of the retained fragments.
 
Additional Manufacturer Narrative
This report is being updated to report investigation findings.Per clinical assessment, the complaint is determined to be a reportable device malfunction since there is a potential for retained device fragments to cause or contribute to a serious injury should this malfunction recur.The device was discarded, and the lot number was unknown.Dhr review was not conducted due to an unknown lot number.The reported failure mode had been addressed by the oem.In (b)(6) 2014, to remediate tip fracture, a design change to the eris-cf25 tips with a more durable material has been implemented.The new tip material has been successfully validated for production release.Since the lot number of this complaint device was unknown, it was unable to know if the device has a previously or newly designed tip.As a ceramic material is brittle in nature, all ceramic tips are susceptible to fracture even though a more robust re-design has been implemented.Potential damage to distal tip during use is addressed in the device ifu with warning given on page 14, "always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop¿align working element and sheath parallel to one another before proceeding." conclusion: the definitive cause of the user's experience can not be established.

Brand Name
ROTATING CF RESECTOSCOPE INNER SHEATH
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11717789
Report Number1519132-2021-00009
Device Sequence Number17085108
Product Code FAS
UDI-Device Identifier00821925003484
UDI-Public00821925003484
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberERIS-CF25
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight101